Alert archive / Florida / Gale Warnings in 2024

Gale Warning 1, NWS Miami, FL

January 8, 2024

NWS Miami, FL issued this gale warning at Jan 8, 2024, 12:09 PM EST. It took effect at Jan 9, 2024, 1:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2024, 12:09 PM EST (17:09 UTC)
In effect from
Jan 9, 2024, 1:00 AM EST
Expired
Jan 10, 2024, 4:00 AM EST
In force
27 hr
Issued by
NWS Miami, FL

The text

As transmitted.

777 
WHUS72 KMFL 081709
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1209 PM EST Mon Jan 8 2024

AMZ650-651-670-671-090800-
/O.CON.KMFL.SC.Y.0003.000000T0000Z-240109T0600Z/
/O.UPG.KMFL.GL.A.0001.240109T0600Z-240110T0600Z/
/O.NEW.KMFL.GL.W.0001.240109T0600Z-240110T0900Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
1209 PM EST Mon Jan 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...
...GALE WARNING IN EFFECT FROM 1 AM TUESDAY TO 4 AM EST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt 
  and seas 6 to 9 ft. For the Gale Warning, south winds 25 to 35 
  kt with gusts up to 40 kt and seas 7 to 10 ft expected.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM, Coastal waters from Deerfield Beach to Ocean 
  Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield 
  Beach FL from 20 to 60 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas.

* WHEN...For the Small Craft Advisory, until 1 AM EST Tuesday. 
  For the Gale Warning, from 1 AM Tuesday to 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ630-090800-
/O.CON.KMFL.SC.Y.0003.240108T2000Z-240109T0600Z/
/O.UPG.KMFL.GL.A.0001.240109T0600Z-240110T0600Z/
/O.NEW.KMFL.GL.W.0001.240109T0600Z-240110T0600Z/
Biscayne Bay-
1209 PM EST Mon Jan 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...
...GALE WARNING IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  with gusts up to 30 kt and seas 1 to 2 ft expected. For the 
  Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt 
  and seas 1 to 2 ft expected.

* WHERE...Biscayne Bay.

* WHEN...For the Small Craft Advisory, until 1 AM EST Tuesday. 
  For the Gale Warning, from 1 AM Tuesday to 1 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

GMZ656-657-676-090800-
/O.EXB.KMFL.SC.Y.0003.240109T0000Z-240109T0600Z/
/O.UPG.KMFL.GL.A.0001.240109T0600Z-240110T0600Z/
/O.NEW.KMFL.GL.W.0001.240109T0600Z-240110T0600Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1209 PM EST Mon Jan 8 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST TUESDAY...
...GALE WARNING IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 20 kt 
  with gusts up to 30 kt and seas 1 to 4 ft expected. For the 
  Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt 
  and seas 4 to 7 ft expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 7 PM this evening to 
  1 AM EST Tuesday. For the Gale Warning, from 1 AM Tuesday to 1 
  AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$
4 follow-up statements
877 
WHUS72 KMFL 081830
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
130 PM EST Mon Jan 8 2024

AMZ650-651-670-671-091000-
/O.CON.KMFL.SC.Y.0003.000000T0000Z-240109T0600Z/
/O.CON.KMFL.GL.W.0001.240109T0600Z-240110T0900Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
130 PM EST Mon Jan 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 4 AM EST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt 
  and seas 6 to 9 ft. For the Gale Warning, south winds 25 to 35 
  kt with gusts up to 40 kt and seas 7 to 10 ft expected.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM, Coastal waters from Deerfield Beach to Ocean 
  Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield 
  Beach FL from 20 to 60 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas.

* WHEN...For the Small Craft Advisory, until 1 AM EST Tuesday. 
  For the Gale Warning, from 1 AM Tuesday to 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ630-091000-
/O.CON.KMFL.SC.Y.0003.240108T2000Z-240109T0600Z/
/O.CON.KMFL.GL.W.0001.240109T0600Z-240110T0600Z/
Biscayne Bay-
130 PM EST Mon Jan 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  with gusts up to 30 kt and seas 1 to 2 ft expected. For the 
  Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt 
  and seas 1 to 2 ft expected.

* WHERE...Biscayne Bay.

* WHEN...For the Small Craft Advisory, until 1 AM EST Tuesday. 
  For the Gale Warning, from 1 AM Tuesday to 1 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

GMZ656-657-676-091000-
/O.CON.KMFL.SC.Y.0003.240109T0000Z-240109T0600Z/
/O.CON.KMFL.GL.W.0001.240109T0600Z-240110T0600Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
130 PM EST Mon Jan 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 20 kt 
  with gusts up to 30 kt and seas 1 to 4 ft expected. For the 
  Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt 
  and seas 4 to 7 ft expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 7 PM this evening to 
  1 AM EST Tuesday. For the Gale Warning, from 1 AM Tuesday to 1 
  AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ610-091000-
/O.NEW.KMFL.SC.Y.0004.240109T1200Z-240110T0600Z/
Lake Okeechobee-
130 PM EST Mon Jan 8 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST
WEDNESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Lake Okeechobee.

* WHEN...From 7 AM Tuesday to 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
343 
WHUS72 KMFL 090807
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
307 AM EST Tue Jan 9 2024

AMZ650-651-670-671-091615-
/O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0900Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
307 AM EST Tue Jan 9 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt 
  and seas 6 to 9 ft. For the Gale Warning, south winds 25 to 35 
  kt with gusts up to 40 kt and seas 7 to 10 ft expected.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM, Coastal waters from Deerfield Beach to Ocean 
  Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield 
  Beach FL from 20 to 60 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas.

* WHEN...For the Gale Warning, through 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ630-091615-
/O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0600Z/
Biscayne Bay-
307 AM EST Tue Jan 9 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  with gusts up to 30 kt and seas 1 to 2 ft expected. For the 
  Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt 
  and seas 1 to 2 ft expected.

* WHERE...Biscayne Bay.

* WHEN...For the Gale Warning, through 1 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

GMZ656-657-676-091615-
/O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0600Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
307 AM EST Tue Jan 9 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 20 kt 
  with gusts up to 30 kt and seas 1 to 4 ft expected. For the 
  Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt 
  and seas 4 to 7 ft expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...For the Gale Warning, through 1 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ610-091615-
/O.CON.KMFL.SC.Y.0004.240109T1200Z-240110T0600Z/
Lake Okeechobee-
307 AM EST Tue Jan 9 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 1 AM EST WEDNESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Lake Okeechobee.

* WHEN...From 7 AM today to 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
199 
WHUS72 KMFL 091418
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
918 AM EST Tue Jan 9 2024

AMZ650-651-670-671-100600-
/O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0900Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
918 AM EST Tue Jan 9 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt 
  and seas 6 to 9 ft. For the Gale Warning, south winds 25 to 35 
  kt with gusts up to 40 kt and seas 7 to 10 ft expected.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM, Coastal waters from Deerfield Beach to Ocean 
  Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield 
  Beach FL from 20 to 60 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas.

* WHEN...For the Gale Warning, through 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ630-100600-
/O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0600Z/
Biscayne Bay-
918 AM EST Tue Jan 9 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  with gusts up to 30 kt and seas 1 to 2 ft expected. For the 
  Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt 
  and seas 1 to 2 ft expected.

* WHERE...Biscayne Bay.

* WHEN...For the Gale Warning, through 1 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

GMZ656-657-676-100600-
/O.CON.KMFL.GL.W.0001.000000T0000Z-240110T0600Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
918 AM EST Tue Jan 9 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 20 kt 
  with gusts up to 30 kt and seas 1 to 4 ft expected. For the 
  Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt 
  and seas 4 to 7 ft expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...For the Gale Warning, through 1 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ610-100600-
/O.CON.KMFL.SC.Y.0004.000000T0000Z-240110T0600Z/
Lake Okeechobee-
918 AM EST Tue Jan 9 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Lake Okeechobee.

* WHEN...From 7 AM today to 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
106 
WHUS72 KMFL 100908
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
408 AM EST Wed Jan 10 2024

AMZ650-651-670-671-101015-
/O.EXP.KMFL.GL.W.0001.000000T0000Z-240110T0900Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
408 AM EST Wed Jan 10 2024

...GALE WARNING HAS EXPIRED...

Winds will continue to gradually decrease today and allow for the
Gale Warning conditions to subside. Therefore, the Gale warning 
has been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Jan 8, 9:41 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jan 8, 9:41 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
941 AM EST Mon Jan 8 2024

...New UPDATE...

.UPDATE...
Issued at 932 AM EST Mon Jan 8 2024

A mostly quiet Monday morning weatherwise, with pleasant
temperatures and mostly cloudy skies across much of the region.
The rest of the day should remain dry and cloudy with temperatures
peaking in the mid 70s. Forecast remains on track.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 258 AM EST Mon Jan 8 2024

On Monday, a transitory high-pressure system positioned over the
Mid-Atlantic is forecasted to be the predominant meteorological
feature, inducing a moderate easterly airflow across the region.
Despite the overall dry conditions, persistent cloud cover is
anticipated throughout the day. Expect mild conditions to prevail
today, as temperature readings are expected to align closely with
seasonal averages, with high temperatures ranging in the low to
mid-70s.

By tonight and continuing into tomorrow morning, conditions are
expected to deteriorate in advance of a developing mid-latitude
cyclone. This system is forecasted to undergo cyclogenesis as it
moves through the mid-Atlantic states, a process supported aloft
by a region of shared energy, with juxtaposing 250 hPa jet streaks
evident near the western Gulf of Mexico. Consequently, a
significant low-level mass response is anticipated, fostering an
escalating wind field from the south/southeast. This will
introduce a warm and moist air mass from tropical latitudes,
characterized by high theta-e values. The warm sector of this
system is particularly notable, featuring robust moisture
transport via a 50 kt low-level jet (approximately between 925-850
hPa). Emerging confidence suggests that a quasi- linear
convective system (QLCS) will develop and affect the Florida
peninsula late Tuesday into Wednesday. However, there is
uncertainty regarding the sustenance of forcing for ascent as this
convection progresses eastward. Additionally, the potential for
convection ahead of the QLCS in the form of discrete supercells
and multi-cell clusters should be noted. These less organized
thunderstorms would be isolated in nature, though would be capable
of producing hail and possibly tornadoes - particularly in the
most favorable mesoscale environments.

In summary, the environment forecasted for Tuesday into Wednesday
is conditionally favorable for the development of severe
thunderstorms, but the coverage and precise timing remain
uncertain at this stage, as convective- allowing models have yet
to fully resolve conditions this early in the period. Beyond
thunderstorm-related risks, a wind advisory might be necessary for
portions of the metropolitan area due to the enhanced southerly
flow expected over the coming days. Sustained winds of 20 to 25
mph with gusts up to 35-40 mph are forecasted.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 258 AM EST Mon Jan 8 2024

From Wednesday through the first half of Thursday, dry conditions
are anticipated as high pressure consolidates over the region.
However, a frontal boundary is forecast to gradually ascend
northward towards the end of the workweek, introducing a
likelihood of showers for the area from the latter half of
Thursday through Friday. Attention will then shift to a subsequent
system, expected to develop in the deep south on Friday and
progress towards the Ohio Valley by Saturday. A frontal boundary
associated with this system is predicted to near the area on
Saturday. However, there exists considerable uncertainty regarding
whether this front will fully traverse the area or stall and
weaken within the region. Nonetheless, an uptick in shower
activity is expected for at least a portion of the upcoming
weekend. Will continue to monitor for the potential of
thunderstorms and associated severe weather (if any), though too
early to speculate on exactness of timing and related hazards.

Throughout this week, temperatures are expected to fluctuate,
alternating between slightly above and slightly below normal
levels. The warmest days are projected to be Tuesday and Friday,
coinciding with the approach of frontal boundaries. For the
remainder of the week, high temperatures are anticipated to be at
or just slightly below the seasonal norm. Overnight lows for the
upcoming week will mostly be above normal, except for Wednesday
and Saturday nights, when temperatures are expected to be around
normal.

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM EST Mon Jan 8 2024

VFR conditions prevail through the period at all sites. Light ENE
winds this morning will gradually increase and become more
easterly this afternoon and southeasterly overnight, gusting up
to 20-30 kts.

&&

.MARINE...
Issued at 258 AM EST Mon Jan 8 2024

Moderate to breezy easterly winds will prevail today. These
easterly winds will cause marine conditions to deteriorate to
hazardous levels over the Atlantic waters, with sea heights also
increasing to 5-7 feet. By Tuesday, the winds are predicted to
veer more southerly and intensify further, with gale conditions
becoming probable. Wave heights may reach up to around 10 to 12
feet in parts of the Atlantic waters (mainly offshore Palm Beach).
Additionally, the likelihood of showers and thunderstorms over the
waters is expected to rise again later on Tuesday, and a few
strong to marginally severe thunderstorms cannot be ruled out.

&&

.BEACHES...
Issued at 258 AM EST Mon Jan 8 2024

A high risk for rip currents remains in place for the Atlantic
coast in the presence of breezy easterly flow. This will likely
persist into the middle week, and high surf will also emerge by
Tuesday. For the west coast, the risk for rip currents may
increase Tuesday into the mid-week period, with the potential for
minor coastal flooding during this time as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  71  80  65 /   0  10  10  70
West Kendall     76  69  82  64 /   0  10  10  70
Opa-Locka        76  71  82  65 /   0  10  10  70
Homestead        76  71  81  66 /   0  10  10  60
Fort Lauderdale  75  71  80  64 /   0  10  10  70
N Ft Lauderdale  75  71  80  64 /   0  10  10  70
Pembroke Pines   76  70  81  64 /   0  10  10  70
West Palm Beach  73  69  80  62 /  10   0  10  80
Boca Raton       75  70  81  63 /   0  10  10  80
Naples           75  67  78  62 /   0   0  40  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.

AM...Small Craft Advisory from 3 PM this afternoon to 1 AM EST
     Tuesday for AMZ630.

     Gale Watch from late tonight through late Tuesday night for
     AMZ630-650-651-670-671.

     Small Craft Advisory until 1 AM EST Tuesday for AMZ650-651-670-
     671.

GM...Gale Watch from late tonight through late Tuesday night for
     GMZ656-657-676.

&&

SHORT TERM...ATV
LONG TERM....SRB
AVIATION...ATV
Hazardous weather outlook, Jan 8, 9:17 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
917 AM EST Mon Jan 8 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
091430-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
917 AM EST Mon Jan 8 2024

...Hazardous Marine Conditions across the Atlantic waters...
... High Risk of Rip Current for Atlantic beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Rip Currents: A high risk for rip currents will continue across the
Atlantic beaches.

Marine: Hazardous marine conditions will continue today across the
Atlantic waters as easterly winds range between 20 and 25 knots and
wave heights rise up to around 7 feet. As winds and seas increase
tonight, marine conditions will become dangerous across the Atlantic
and Gulf waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous and even dangerous marine conditions will continue through
the middle portions of this upcoming week in association with strong
easterly and southerly winds that are projected to materialize.

Wind gusts over 35 mph will be possible on Tuesday ahead of an
approaching cold front.

A few strong to severe thunderstorms are possible late Tuesday into
early Wednesday ahead of an approaching cold front.

Dangerous beach conditions due to rip currents and high surf are
likely over the east coast beaches through the middle of the week. A
period of hazardous conditions along the west coast beaches will
also be possible during the middle of the week.

Minor coastal flooding will be possible over Collier county and
mainland Monroe later on Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 12:31 PM ESTWind AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more36 hr
Jan 8, 1:28 PM ESTCoastal Flood StatementMFLCollier, Monroe35 hr
Jan 8, 1:28 PM ESTHigh Surf AdvisoryMFLBroward, Miami-Dade, Palm Beach47 hr
Jan 8, 1:30 PM ESTSmall Craft AdvisoryMFL36 hr

Nearby

Gale Warnings in Florida, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.